MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171070870
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 7.0 x 80, 75cm mustang balloon catheter was advanced for dilation.During the procedure, it was noted that the balloon burst.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
D2b - pro code (product code): fge, lit.G4 - premarket / 510(k): fge, lit.
 
Additional Manufacturer Narrative
B5 - describe event or problem updated.D2b - pro code (product code): fge, lit.G4 - premarket / 510(k): fge, lit.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 7.0 x 80, 75cm mustang balloon catheter was advanced for dilation.During the procedure, it was noted that the balloon burst.There were no patient complications as a result of this event.It was further reported that the 100% stenosed target lesion was located in the severely tortuous and severely calcified arteriovenous fistula (avf).The balloon ruptured for 1 minute.The procedure was completed with the same device.The patient was in good condition post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D2b - pro code (product code): fge, lit.G4 - premarket / 510(k): k141521, k141597.With the available information, boston scientific concludes: device history record (dhr) review, it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Device technical analysis the mustang device was returned for evaluation.A visual examination identified that the balloon was not folded, which indicates that the device was subjected to positive pressure.A leak test was carried out, and the balloon was inflated to its rated burst pressure for 30 seconds using deionized water and digital timer, without issue.A vacuum was then applied.The inflation device was verified at 20 atmospheres, before and after use with calibrated pressure gauge.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.As per specification, the rated burst pressure for this device is 20 atmospheres.No issues were noted with the tip of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found a shaft kink/ stretched approximately 110mm proximal from the distal tip.No other issues were identified during the product analysis.Labeling review, review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review, a risk review was completed and confirmed that the event of balloon- material rupture was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion, boston scientific concludes the most probable root cause as no problem detected, based on the results of the product analysis, and as the investigator inflated the balloon to its rated burst pressure of 20 atmospheres, with no leaks or issues noted, so the complaint incident cannot be confirmed.The unreported kink noted during device analysis occurred most likely as a result of interaction between the user and the device (unintended), at which stage of the procedure it occurred (during procedure/handling post procedure) cannot be established.

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23745756
Report Number2124215-2025-89623
Device Sequence Number15556814
Product Code FGE
UDI-Device Identifier08714729794264
UDI-Public(01)08714729794264(17)280816(10)37226744
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171070870
Device Catalogue NumberH74939171070870
Device Lot Number0037226744
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer12/16/2025
02/17/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date01/12/2026
03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown